Jump to content



Photo

Some Benzo Advice


  • Please log in to reply
3 replies to this topic

#1 Jgfergie

Jgfergie

    Advanced Member

  • Site Supporter
  • 36 posts

Posted 23 October 2018 - 12:32 PM

Hi Fishinghat,

I hope you are well.  I am struggling a bit a wondered if you had sage advice.  I am down to 40 on Cymbalta.  I had gotten down below 20 by bead counting (5 a day) and it put me in such a dark place when I got below 20 that I panicked and went back up to 40.  My 2nd daughter had just been born and I couldn't even engage or be present, so I decided not to take the time to go back up 5 at a time and just hop back to 40.  By doing so I stabilized in a couple of days.

 

I still had insane anxiety and panic, so I started recording the times it spiked and matched to my dosing schedule and figured it may be the Welbutrin I was on.  So on the advice of my psych, I took a day off from it to see how I felt and it was amazing, it was 100X better.  Since I was on a low dose (300) she said to just CT, not sure it was the best advice, but I did it.  True to our research, I had a horrible depression hit about 4 days later and some of the anxiety came back.  I recovered within 2 weeks and am quite happy to be off it.

 

However, here is the issue.  Now that I am off the Welbutrin, I am having a really hard time with my Valium dose (8mgs a day).  It is way too much and without the stimulant from the Welbutrin, it is crushing me.  I can barely stay awake or stand up.  I just want to sleep.   We have been playing around with the dosing schedule to see if that helps. I had been doing 2 doses a day (10/10.30 and 2/2:30 - 2 mgs each time).  Prior to figuring out that it was the Wellbutrin that was causing the anxiety, I started to spread it out to get more coverage.  Over the course of 2 weeks or so, I spread thoe doses out to 10, 12, 2, 4.  But with the Welbutrin gone, that was keeping me down all day.  So then I tried 1mg every hour (9-4) and it is having a similar effect.  I am not sure what to do, short of getting off of it.  I am planning to start my taper after a work trip next week because I cant risk WD symptoms while away. Also, moving it around does have an effect on me from an anxiety perspective because my body notices it is different and rebels, so I can't move too much too quickly without WD effect.  Do you have any advice for how to space it so that I can function?   Also, I was planning on doing Ashton method for WD whih suggest 100 mg at a time.  Is that to much?  Should I do 50? Or 25 (I think I can have it compounded).  Thanks for any advice.

 

also, for additional background  I came down from 600 to 400 on Gabapentin recently.  The first jump by 100 was fine, the 2nd, much harder and put me into a pretty bad depression for about 10 days.  I would love to wean this before the benzo, because it shouldn't take too long and the benzo will take much longer.  Do you agree?  thank you.

 

Steve


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,107 posts
  • LocationMissouri

Posted 23 October 2018 - 06:46 PM

I pretty much agree with everything you say. Many come off the benzo with little symptoms but to do that it takes time. The half life of valium is around 40 hours or so tweeking your schedule during the day won't help because no matter how you tweek it the doses will over lap in your system. The way you are feeling is often called benzo fatigue and only goes away with the withdrawal of the benzo. Some balance it out with caffeine in the morning but that doesn't get along well with withdrawal. lol

I wish I could help more.

#3 Jgfergie

Jgfergie

    Advanced Member

  • Site Supporter
  • 36 posts

Posted 24 October 2018 - 04:31 PM

Thank Fishinghat. I appreciate your support. 


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 9,107 posts
  • LocationMissouri

Posted 24 October 2018 - 05:31 PM

Always good to hear from you JGF.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users